MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G52011
Medical Device Problem Codes Bent (1059); Kinked (1339)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k160229.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Product did not work as expected.Rep doesn't have further info.Product available in purchasing dept."as per complaint form": customer opened the package.Removed the system (ebus needle) out of the package.He tried to move the sliding sheath adjuster in-front of the endoscope.But it's not working, the sheath adjuster stuck at the system.After this he tried to remove the stylet.But it wasn't possible.He pulled harder, without success.After the third try the stylet came out of the system and was completely destroyed.The customer used a new cook set with the same lot number and the product works well.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) # k160229 (b)(4).Exemption number: e2016031 (b)(4) lab evaluation: 1 x echo-hd-22-ebus-o was returned to cook (b)(4) for evaluation.Upon evaluation, the device was returned in its original packaging and the syringe was not present upon return.The adaptor was returned along with the stylet cap which was returned in a vial.There was no needle exposure upon return.The stylet was significantly out on return.The needle could not advance and the needle was crumpled in the handle.All parts of the needle are intact.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that excessive force was applied causing the needle to crumple which led the stylet cap to come off.Documents review: prior to distribution, all echo-hd-22-ebus-o devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).Ifu review: it may be noted that according to the instructions for use, ifu0051-7, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.A review of the manufacturing records for echo-hd-22-ebus-o of lot number c1385717 did not reveal any discrepancies that could have contributed to this complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1385717 upon review of complaints this failure mode has not occurred previously with this lot # c1385717.Summary: from the information provided, no adverse effects to the patient have been reported as a result of this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ECHOTIP ULTRA ENDOBRONCHIAL HD ULTRASOUND NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7147532
Report Number3001845648-2017-00624
Device Sequence Number13736263
Product Code FCG
UDI-Device Identifier00827002520110
UDI-Public(01)00827002520110(17)200803(10)C1385717
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberG52011
Device Catalogue NumberECHO-HD-22-EBUS-O
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/27/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/01/2017
Supplement Date Received by Manufacturer12/01/2017
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1